30/01/2017

Check Ins 003 / Life + Health



I missed a week of Check Ins because it was a boring week. But for today's check ins, I'm going to briefly talk about some life and mostly health-related updates because these are what I've been battling with lately. I do plan on writing a detailed entry regarding my health issue, the visits to different doctors, the meds etc but we'll see when I can put that up.

Life + Health


001. On the 25th, the boyfriend accompanied me to my first job interview because I was so anxious about it. I don't know why I was anxious about it because I did interview just fine when I was applying as an intern and I've made up my mind that I was only attending the interview for the sake of experience. It wasn't the design studio that I aimed for so yeah. Afterwards, boyfriend and I went to have lunch together because it's our one year celebration. He was so giddy and sentimental about it, I found that funny. We end up getting udon and ate ice cream. It wasn't very festive but I like it that way.

002. Another thing that made this week to be extremely filled with anxiety is because I have sudden flare-ups and my skin was freaking out. I had brown, sometimes-itchy-but-mostly-not spots on my thigh which then began appearing on my knees. I thought it was eczema but a part of me was freaking out and I began googling. I screwed up though because soon after I started panicking that these spots are horrible news and that they're more serious than eczema. Guys, I was so damn freaked out I even tried every single day to check if they blanch or not — which they did, so thank god it's not petechiae. *knock wood*

003. I argued a lot with my mom this week because I was so obsessed with the spots on my skin and I was soooo freaked out about it. I mean, who wouldn't!? Long story short, we argued consecutively for like daaays and I wasted my time bawling my eyes out because I was so freaked out and yet she was all "stop bothering me with this obsession, I'm busy and you're freaking out for nothing!" Plus, she was so engrossed in the whole Chinese New Year preparation that she didn't want me to bombard with my worries and such.

004. I went to a dermatologist with my dad on Friday. The dermatologist told me that the spots on my thigh and other parts of my legs are dermatitis caused by allergy, by dust mites. She told me to temporarily use Cetaphil Restoradem body wash and lotion for very dry, itchy and eczema-prone skin. She also prescribed me three oral meds, one which is a methylprednisolone corticosteroid. 

005. The methylprednisolone I was prescribed with gave me horrible side-effects! After going with the treatment, I realized that my skin becomes even thinner than it already is, making my veins really visible, like they're going to pop out of my skin. I also got sudden bruises and almost-bruises it's crazy! I freaked out again. I instantly asked my relative who's a doctor and he said that oral steroid may lead to broken capillaries, a blood vessel to burst which leads to bruising. I freaked out even more. I decided to ask my dermatologist via text and she said that the methylprednisolone she prescribed me is not related to sudden bruises and that I should consult to an internist. Now, I fear internists because I associate them with severe, serious illness. And then I freaked out even more.

006. Today, I found out that I have another bruise on my knee and I can assure you I wasn't being clumsy. It's a flat bruise though and it looks like a perfectly normal bruise — no suspicious bumps or spots or anything. I also do not see any traces of blood-red spots which means there's no sign of petechiae and that's good. I also find that after I began taking methylprednisolone, I get irritated so much easier and become even more hostile, a lot angrier and so much moodier. I also get jitters, low back pain, muscle weakness and the urge to just lay down on the bed and be a sluggish potato — my relative and Google also told me that these are known common side effects of oral steroid. I know you shouldn't google thee stuff but I was curious, okay! Urgh, I hate how my dermatologist disregards this in a "no, you're wrong; I'm the specialist and you're wrong" way. I also noticed that even though the spots on my thigh are slowly fading, discoloration and discolored patches on other parts of my legs are happening too. I'm light skinned so they're not as prominent but they still bother me. I asked to be cured, not to be affected like this, urgh.

007. I'm going to seek my family's pathologist tomorrow to confirm with him about the meds I was prescribed with by my dermatologist. This pathologist knows shizz about meds and blood tests and all that jazz so my family always go to him for consultation. Hopefully, I can get answers because I really hate how my legs look right now and I don't want to wear jeans to cover this outbreak all the time. I'll be seeking help from another dermatologist too.

008. Pro-tip, if your doctor prescribes you oral steroid when it comes to allergy or eczema, please just ask for topical steroid ointment because you wouldn't want to risk experiencing the side effects. I had intense stomach pain in the morning the day after I began taking methylprednisolone. It was so damn intense that I end up feeling weak and couldn't even get up.

009. Gahd, I just want to be normal and fixed again. I hope my pathologist can give me assuring answers that all these shocking out of the blue muscle weakness and whatnot are only side effects and because I'm allergic to oral steroid. I freaked out so many times this week and I still am freaking out internally, sigh. Fingers crossed.

0.10 PS: I have one more methylprednisolone tablet left but I'm not going to touch it tomorrow. My dermatologist did prescribed the 4mg corticosteroid for 4-days treatment (from the 27th - 30th) and she drew me a schedule too but urgh, won't touch that crap anymore.



On the contrary, Happy Lunar New Year to those who celebrate it! I'm sorry I did not write a whole post about it because I'm more concerned about my health and I don't particularly enjoy Chinese New Year, let alone all the family gatherings and stuff. I do hope if you celebrate it, you had a good one!

11 comments

  1. I'm so sorry about the spots, the flare-ups, the arguments! Seems like you had a pretty rough week. I hope everything is going to be fine soon. <3

    Arden | Missing Wanderer

    ReplyDelete
  2. Oww Elisa :c I'm so sorry you're going through all this. I hate having abnormal bruises/marks on any parts of my skin too, and I'd freaked out as well if I were in your place. The way your mom responded to your -perfectly normal- reaction to the spots on your legs is really heartbreaking. I wish I could be there to comfort you somehow. I do hope the pathologist will give you something that will treat your symptoms, and doesn't have the nasty side effects that oral steroids have.

    But heyy, congrats on you and your boyfriend's one year anniversary! Udon and ice cream sounds like the perfect way to celebrate tbh :3

    ReplyDelete
  3. Going through an interview just for the experience is good to do. I did that on my first interview for a post-grad job and it helped me out big time! Happy 1 year to you and your boyfriend!

    I can't believe how much trouble you have to go through with having to get the skin flares looked at. Hope the results from the side effects will go away! I always avoid Google when it comes to any conditions because they always look bad @___@. I'll just let someone who did the time in med school do the real diagnostics (even though there are room for false positives / false negatives). When it come to skin-related issues, I always go for an ointment/cream route. It's also good to get a different examination from a different doctor when you're in doubt.

    ReplyDelete
  4. I get pretty concerned about medication causing side effects. 😦 It must be really frustrating and upsetting, though. I am not that clumsy but sometimes I see bruises or red spots on my skin and I wonder where I got them from. I know I look at the skin on my face daily, but if I feel something on my back or see something on my legs, of course I am going to wonder.

    I hope you get positive news back about the interview – good luck :)

    ReplyDelete
  5. oh so many medical freak outs D: I'm glad you have people like your boyfriend to support you! -Audrey | Brunch at Audrey's

    ReplyDelete
  6. Oh no! Sorry to hear that, girl! I hope you recover soon. Skin problems are so irritating!

    Enclothed Cognition

    ReplyDelete
  7. Sorry to hear you had so many health scares.
    They are not fun, and when you're worried about it, it doesn't help things but when you feel less than right, being worried is all you can do sometimes. I hope you find something to ease those worries though. No worries, you'll be as good as new in no time. Doctors don't always word things in the nicest ways so I hope your new doctor will be better at that.

    Sending you happy vibes!!!

    ReplyDelete
  8. This comment makes me wanna tear up. Thank you for saying the right things. I suffer from anxiety and depression and they always affect the way i worry about things. It's been a hellish week and i'm so drained. Hopefully, i'll be as good as new soon. Thank you, Kimmy.

    ReplyDelete
  9. Health scares are the worst :( I hope you recover!

    ReplyDelete
  10. Happy Lunar New Year!

    *hugs* That sounds really tough. I'm so sorry you had such awful side effects to the medication! Sometimes doctors or specialists are so sure that they're right that sometimes they won't listen to the patients... I haven't experienced that personally but my dad does and it pretty much sucks.

    Hope your skin is feeling better soon!! <3

    ReplyDelete

© mlkbox . Design by FCD.